Fluctuations of the empirical quantiles of independent Brownian motions
Abbreviated Journal Title
Stoch. Process. Their Appl.
Keywords
Quantile process; Order statistics; Fluctuations weak convergence; Fractional Brownian motion; Quartic variation; TAGGED PARTICLE; EXCLUSION; SYSTEM; Statistics & Probability
Abstract
We consider lid Brownian motions, B(j)(t), where B(j)(0) has a rapidly decreasing, smooth density function f. The empirical quantiles, or pointwise order statistics, are denoted by B(j:n)(t), and we consider a sequence Q(n)(t) = B(j(n):n) (t), where j (n)/n - > alpha is an element of (0, 1). This sequence converges in probability to q(t), the alpha-quantile of the law of B(j)(t). We first show convergence in law in C[0, infinity) of F(n) = n(1/2) (Q(n) - q). We then investigate properties of the limit process F, including its local covariance structure, and Holder-continuity and variations of its sample paths. In particular, we find that F has the same local properties as fBm with Hurst parameter H = 1/4. (C) 2010 Elsevier B.V. All rights reserved.
Journal Title
Stochastic Processes and Their Applications
Volume
121
Issue/Number
3
Publication Date
1-1-2011
Document Type
Article
Language
English
First Page
479
Last Page
514
WOS Identifier
ISSN
0304-4149
Recommended Citation
"Fluctuations of the empirical quantiles of independent Brownian motions" (2011). Faculty Bibliography 2010s. 1975.
https://stars.library.ucf.edu/facultybib2010/1975
Accessibility Statement
This item was created or digitized prior to April 24, 2027, or is a reproduction of legacy media created before that date. It is preserved in its original, unmodified state specifically for research, reference, or historical recordkeeping. In accordance with the ADA Title II Final Rule, the University Libraries provides accessible versions of archival materials upon request. To request an accommodation for this item, please submit an accessibility request form.
Comments
Authors: contact us about adding a copy of your work at [email protected]